Narcan Saves Lives

Narcan is Safe!

If you give Naloxone to a person who has not taken an opioid, it will not hurt them. Naloxone (Narcan) temporarily reverses the effects of overdose from drugs made from opium or opioids, including:

  • Heroin
  • Morphine
  • Oxycodone (Oxycontin)
  • Methadone
  • Fentanyl
  • Hydrocodone (Vicodin)
  • Codeine
  • Hydromorphone
  • Buprenorphine

What is Narcan?

Narcan (Naloxone HCL) is a life-saving medication that can help people who are overdosing on an opioid.

It’s an opioid antagonist and works by blocking the effects of opiates.

The Naloxone Distribution Project (NDP) has distributed more than 2,300,000 kits of Naloxone, which have been used to reverse more than 146,000 overdoses in California alone.

Signs of an Opioid Overdose

  • Pinpoint pupils
  • Unusual drowsiness
  • Respiratory depression
  • Decreased level of consciousness
  • Trouble staying awake
  • Trouble maintaining eye contact
  • Loss of color in the face or outer extremities
  • Slow, shallow breathing or muffled breath sounds
  • Limp body

Campus Distributions

San Marcos Campus: 19

  • Campus Police: 10
  • Veterans Resource Center: 1
  • Risk Management: 6
  • Student Health Center: 1
  • Behavioral Health Counseling Services: 1
  • Rising Scholars: 1
  • Fitness Center: 1

Fallbrook Education Center: 4

Escondido Education Center: 4

Rancho Bernardo Education Center: 4

Reminders

  • Campus Police are first responders. Call them immediately at extension 2289 or (760) 891-7273 and give Narcan Right Away (Call 911 off campus).
  • After giving Narcan, stay with person for at least 3 hours or until help arrives.
  • Narcan is very similar to Epi Pen. Anyone, even kids, can use it. It’s safe!
  • Seek Palomar Addiction Recovery related resources.

Upcoming Trainings

Monthly Narcan Administration Trainings are hosted this spring on Wednesdays at 1:00 p.m. at the San Marcos campus: NB Building, Room 1. Check our Calendar of Events on our Health Promotion website for details.